Skin reaction. Does anything make it go away?

Discussion in 'Fibromyalgia Main Forum' started by jmac, Jul 9, 2003.

  1. jmac

    jmac New Member

    A few weeks ago I began taking Westhroid (T3 thyroid) med with 4 fish oil vitamins, 3 Vit. C, 2 B complex and 1 Vit. A pill per day (as per new doctor). At the exact same time, I tried Mary Kay cosmetics for the first time in 10 years because my sister in law sells it and convinced me it had changed even though I had an allergy to it years ago.

    Needless to say I broke out in a severe rash on my face and neck which sent me to the ER after my eye swole shut and my face was a mess. Doctors didn't seem to think any of the new vitamins I was taking could be the culprit since it was primarily on my face and I had a history of allergy to the make-up. I discountinued using the new meds anyway while I underwent Prednesone and Zantac regimen for about a week to deal with the face rash.

    I also started breaking out with a hive-type (very itchy) rash in hot spots around my body (bra line, panty line, crease of arms, in between fingers). The rash on my face cleared up, but the hot spots rash persisted.

    Granted I live in Texas and the heat aggravates this I'm sure, but since I've gone back to my vitamin/thyroid regimen 2 days ago, the rash on my arms has gotten a lot worse and is spreading to almost every part of my body.

    The doctor told me it wasn't the Westhroid but could possibly be one of the vitamins (a rare but possible explanation). So I'm to stop the vitamins and introduce one at a time to test for allergies.

    HERE'S MY QUESTION: If this rash never completely cleared up, what can I do to get it to go away before I can even start trying to find out what caused it? Cortizone creams and Benedryl just help with symptoms -- the rash is not getting better or going away. Help!! It's driving me crazy and it looks horrible.
  2. crackerB

    crackerB New Member

    I just got over some poison oak with one application of some stuff called SARNA. Over the counter lotion. Has camphor and something else in it. If that doesn't work try Devonex, jd
  3. bubblegum

    bubblegum New Member

    I have some really weird skin myself. I have tinea versacolor that is on my chest, both arms, and pantyline. I also have eczema between my fingers. They itch like crazy and the more I scratch my fingers, the bigger these little water filled bumps get. They seem to cluster between the fingers. I use prescritions for both. Tinea is treated with a sulfer based prescription lotion. I apply at bedtime and rinse it off in the morning. For the eczema the doc gave me script. for cortizone cream. Its a slow healing process. Do a web search on the tinea and look at pics to see if this is close to what you have. Good luck
    Sandy
  4. Jen F

    Jen F New Member

    My friend had an allergic reactn to something that gave him redness over his whole body. Benedryl helped with the symptoms but if he stopped taking it, would come back. Lasted about 6 - 9 days even though he stopped ingesting allergen, so maybe it's just going to take more time.

    Hey, tinea versicolor! I had that on my back one year. Didn't notice it til I tanned everywhere but there and then derma told me what it was, had never heard of it prior!
  5. 9974

    9974 New Member

    Hi JMAC.

    I I'm male so don't know much about the makeup thing but I have a friend that had what sounds like the same thing. She is about mid 50 and and went through the same thing. Makeup, blood test for lupus ect.

    I know this sounds strang but her's turned out to be an ear infection deep inside the ear. Doctor sprayed some type of white powder in her ear, and she was cleared up in a few days.
    P.S.
    Her eyes swelled shut to.
    God Bless!!!!!!!!!
    Lonnie M.
  6. kredca4

    kredca4 New Member

    Visitril, that helps with my Histamine problems.
    When I first started showing signs of FMS, I had a Rash that couldn't be dx. It would come on real strong, and then dissapear for awhile.
    It looked like bites, from a flea or insect, but it wasn't, the Vistril work's better for me, I had a bad reaction to the Benedryl, so bad hubby had to take me to the ER.

    When the ER Dr. said he was going to give me a shot of Vistril, I thought he was Nut's, I was already having a bad reaction to the Benedrly. Turn's out he was right, hmmmm, and It helped.

    Also try some MSM lotion, that helps to promote skin healing, it greatly reduced my Scar's. Can't take th pill's, but I can use the lotion.

    Good luck, I really wonder if it was the Mary Kay, it might have been the start of the Rash, but something else could be really causing it.
    I use to sell MK also, and I know that there were a few women who couldn't wear it. So I never pushed them, was just glad they came to their Friends party's anyway.
    If nothing else, they learned how to apply their make-up that they do use. Love giving lesson's, to bad it's a job I can't do anymore.

    Sincerly
    sharon/kredca4

    Hope your feeling better and Looking better today,